Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 101, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Sep 10, 2021, 4:10 AM EDT. It took effect at Sep 10, 2021, 8:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2021, 4:10 AM EDT (08:10 UTC)
- In effect from
- Sep 10, 2021, 8:00 PM EDT
- Expired
- Sep 11, 2021, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
462 WHUS73 KMQT 100810 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 410 AM EDT Fri Sep 10 2021 LMZ248-250-101615- /O.NEW.KMQT.SC.Y.0101.210911T0300Z-210912T0000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 410 AM EDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft building to 3 to 6 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 11 PM this evening to 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Voss
5 follow-up statements
786 WHUS73 KMQT 101357 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 957 AM EDT Fri Sep 10 2021 LMZ248-250-102200- /O.CON.KMQT.SC.Y.0101.210911T0300Z-210912T0000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 957 AM EDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 11 PM this evening to 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
667 WHUS73 KMQT 102112 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 512 PM EDT Fri Sep 10 2021 LMZ248-250-110515- /O.EXT.KMQT.SC.Y.0101.210911T0000Z-210911T2100Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 512 PM EDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 5 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
900 WHUS73 KMQT 110152 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 952 PM EDT Fri Sep 10 2021 LMZ248-250-111000- /O.EXT.KMQT.SC.Y.0101.000000T0000Z-210912T0000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 952 PM EDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
232 WHUS73 KMQT 110740 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 340 AM EDT Sat Sep 11 2021 LSZ249>251-111300- /O.EXB.KMQT.SC.Y.0101.000000T0000Z-210911T1300Z/ Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- 340 AM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 3 ft occurring. * WHERE...Marquette to Munising MI, Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-111545- /O.CON.KMQT.SC.Y.0101.000000T0000Z-210912T0000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 340 AM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 20 kt becoming west winds at 5 to 15 kt late. Waves 3 to 5 ft occurring. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Seul Choix Point to Point Detour MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Voss
520 WHUS73 KMQT 111407 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1007 AM EDT Sat Sep 11 2021 LMZ248-250-112215- /O.CON.KMQT.SC.Y.0101.000000T0000Z-210912T0000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1007 AM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and waves 3 to 4 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 10, 2:19 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 10, 2:19 AM EDT, 1 hour 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Marquette MI 219 AM EDT Fri Sep 10 2021 .SHORT TERM...(This evening through Friday) Issued at 351 PM EDT THU SEP 9 2021 GOES wv imagery shows Upper Michigan between western CONUS ridging and eastern NOAM troffing, bringing NW flow across the Upper Great Lakes. A sfc ridge is extending northward over the area from a high pressure system over the central CONUS. Similar condition today as we saw yesterday, though there is less wind and showers across the area. Main area of isolated showers is across the central UP where slight lake breeze convergence is taking place. Expect these showers to diminish into the evening as sun goes down...any amts between then and now will be minimal. Tonight, sfc ridge remains overhead so winds will be light. This will allow a similar night tonight as we saw last night, with lows into the low to mid 40s interior and low 50s along the lakes. Some higher clouds are progged to move in tonight and pending their arrival will dictate temperatures some. We saw some fog last night develop, but there was more rain during the day and evening as well than today...so a little unsure on fog heading into tonight. Models are jumping on the idea, but with light winds, no real increase in moisture, and lack of pcpn...keeping just some patchy fog in the grids. Seems more likely there will be some shallow ground fog around the UP, but something to watch for. Tomorrow, ridge shifts slightly east, which will back winds to the west and then southwest through the day. Expect more diurnal clouds, but not anticipating any instability showers as WAA will be moving in through the day. As 850 temps climb to around 9C east and 11C west, highs should climb higher than today and yesterday with temps into the low 70s east and mid 70s west. .LONG TERM...(Friday night through Thursday) Issued at 413 PM EDT THU SEP 9 2021 A cold front looks to clip our area Saturday, with ridging following behind it early next week ahead of another frontal system. After this second frontal system, more ridging is looking to take place ahead of yet another cold front that looks to approach the area near the end of the extended period. Precip chances look best with the frontal system that's expected around next Tuesday. WAA ahead of a cold front Friday night looks to move across Upper MI. This WAA, combined with increasing cloud cover, should keep temps rather warm during the overnight hours Friday; areas that are prone to southwesterly downslope winds may not even get below 60F. As precip approaches from northern ON late Friday night, expect the better rainfall amounts to remain over northern ON as the better forcing is expected to be north of us. As the cold front progs through late Friday night into Saturday, expect the best rain chances to be in the north and east; the parts of the U.P. closest to WI may not receive any rainfall at all given that the forcing may be too weak that far south and west to produce anything. A couple of thunderstorms do look possible Friday night through Saturday evening, as there is some limited instability. Chances for severe weather look bleak though; even though there is plenty of bulk shear, some models (such as the GFS) have a pretty sizable cap near 850mb that would need to be overcome. That being said, the NAM3km has the cap much weaker. Therefore, if model guidance trends closer to what the NAM3km has, then thunderstorm chances (and thus severe weather chances) would greatly increase. Might see a few isolated rain showers Saturday night as the front over the U.P. fizzles out and a shortwave approaches from the Central Plains. As some ridging starts moving back over the area Sunday, expect an additional shot of some weak CAA across Upper MI. Expect high temps to be mostly limited to the 60s Sunday (although it could very well get into the 70s in the south central), with the coolest parts being along Lake Superior given the north/northwesterly winds. Low temps Sunday night could possibly dip into the 30s in the cold spots of the interior west. Expect the ridging to peak over us late Sunday night/early next Monday morning, with some weak WAA moving back over us Monday. The next chance of rainfall looks rather interesting. We could see a weak warm front next Monday night followed by a cold front next Tuesday, which could be followed by a secondary cold front next Tuesday night and Wednesday if the GFS turns out to be true. If the Euro is the more correct solution, then the warm and cold fronts should occlude over us next Tuesday. Regardless, there looks to be a decent chance for a widespread rainfall event over us around this time. Doesn't look to be a soaking rainfall at the moment, as model guidance has QPFs being rather light. Behind the frontal system that looks to move over us around next Tuesday, expect ridging to move back over us yet again next Wednesday; cooler temps are expected as ridging returns. As another low develops off the Canadian Rockies later next week, expect temps to warm yet again ahead of another cold front that could hit us as early as next Thursday night. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 219 AM EDT FRI SEP 10 2021 KIWD and KCMX will bounce between IFR and LIFR early this morning in MIFG and then likely improve to VFR after 12Z. Otherwise, VFR conditions are expected at all sites through the forecast period. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 351 PM EDT THU SEP 9 2021 Winds will remain generally calm through tonight before backing to the SW tomorrow. Winds will increase from the SW with gusts between 25 to 30kts possible as a warmer air moves over the lake ahead an approaching cold front. Stability may limit the strongest winds from reaching the water sfc, but higher observation platforms can likely expect winds of this magnitude. Aforementioned cold front will pass over the lake on Saturday with NW winds gusting to 20 knots through the day. Lighter winds are then expected through the start of the week, with a chance at elevated winds again on Tuesday night with a cold front. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JAW LONG TERM...TAP AVIATION...Voss MARINE...JAW
Hazardous weather outlook, Sep 9, 3:36 PM EDT, 12 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 336 PM EDT Thu Sep 9 2021 MIZ001>007-009>014-084-085-101945- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 336 PM EDT Thu Sep 9 2021 /236 PM CDT Thu Sep 9 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated thunderstorms are possible Friday night through Saturday evening. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-101945- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 336 PM EDT Thu Sep 9 2021 /236 PM CDT Thu Sep 9 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated thunderstorms are possible late Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-101945- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 336 PM EDT Thu Sep 9 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated thunderstorms are possible late Friday night through Saturday evening. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. TAP
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.